MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported central optic defect on delivery of an intraocular lens (iol).The issue was noticed when inserting the lens into the patient¿s right eye.The lens was inserted and removed on the same day.Another lens of the same model and diopter was used as a replacement.No medical or unplanned surgical interventions such as vitrectomy, incision enlargement or sutures required.There was no patient injury reported.The patient was reported to be doing fine post-op.No further information was provided.
 
Additional Manufacturer Narrative
Section a5: ethnicity: when asked, the race/ethnicity was indicated to be caucasion/white.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received from the account which the following fields were updated accordingly: section b5: both balanced salt solution (bss) and ankavisc were used for lubrication.No additives used in the bss and it was at room temperature.Anakavisc & bss was introduced into the cartridge from tip as well as the canopy.Section d10: concomitant medical products: balanced salt solution (bss) and ankavisc.Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: may 22, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: he complaint lens was received in a specimen cup.Visual inspection under magnification revealed that the lens was received cut in pieces with a detached haptic.No further defects were observed.The complaint issue of ¿lens damaged¿ was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16892911
Report Number3012236936-2023-01184
Device Sequence Number6162748
Product Code HQL
UDI-Device Identifier05050474731844
UDI-Public(01)05050474731844(17)250909
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS AND ANKAVISC
Patient SexFemale
Patient Weight86 KG
Patient RaceWhite